I have been on Valium, then Xanax, and for the past 25 years of clonazepam for severe panic disorder and agoraphobia.  My dr is talking about now withdrawing me from clonazepam.  I've been at the same dose, 4mg/day, divided doses 1.5mg AM, 1.5mg noonish, 1mg bedtime.  I started having severe panic attacks in 1975, and agoraphobia soon developed.  Back then, no one knew what was happening and I was put on Valium.  I have always been afraid of meds.  Even 40 mg. Valium didn't help - I was then switched to Xanax, up to 6 mg/day which, after 5 months started easing the panic/agoraphobia.  Then I was switched to clonazepam and have been on the same dose for 25 yrs.  A few months ago, after my dr started talking about taking me off by switching over to Valium and withdrawing me from that over a year, I became afraid.  Unable to wait until my next appointment, and a few things that were said, I started skipping the AM and noon dose, and waiting until I couldn't take it anymore.  By 3pm-5pm each day my heart would be pounding so hard it frightened me.  I began to have severe ringing in my ears-almost a screeching sound - also muscle spasms in my feet and ankles I'd never had before, and what I called 'brain shudders' like electric shocks going from my stomach to my brain.  I would then take .5mg of K, wait an hour, hoping it would help, then take another .5mg, then another hr, another .5mg.  Sometimes I finally took 2 .5mg.  I was able to sleep as I take Seroquel for sleep.  It was a horrible experience.  Then I lost part of my prescription for the first time in 25 yrs. and didn't want to call my dr., not wanting to ask for more.  I was very emotional with crying jags, not wanting to go out of the house, unsteady feelings, and that 'sick' feeling of anxiety that I have known for so many years.  After a month, I gave up and went back on my regular dose.  However, I haven't gotten back to 'normal' yet.  I have prickly skin sensations with electric shocks all the time now, and have rarely left the house.  I still have the loud ringing in my ears.   Also - I had neurosurgery a year ago at a famous hospital and they didn't give me clonazepam for the first 3 days (was there for 7).  I went totally blind for 7 days.  I had told my husband to never let me go a day without K, and he snuck some into my hospital room the third day (the entire 7 days I was totally blind, didn't know who I was, where I was, didn't recognize my husband or family.  After reading quite a few posts, people mentioned 'loss of vision' as side effects of clonazepam withdrawal.  After the surgery I was on heavy dosages of morphine and I recall screaming in pain.  Clonazepam has been a God-send otherwise.  On it, I was able to go back to work, college, grad school, travel overseas.... and now my psychiatrist would like me to be off it.  I'm in my mid 60's, have been thru 4 Valium withdrawals (cold turkey), and a Xanax withdrawal, 6mg./day down to zero in 1 1/2 weeks along with abrupt increase of Nardil.  I have never exceeded the rx'd dose of clonazepam, have never been addicted to anything, don't drink or use any drugs - am a very conservative person.  I just don't know if I want to risk yet another prolonged withdrawal especially at my age, and after so many years with no side effects, including no memory problems or cognitive deficits, etc. on clonazepam.  Does anyone have a similar experience?  Any advice